Louisiana, 2005Damaging Wind in Louisiana, June 7, 2005
June 7, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 7, 1:45 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 7, 1:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT TUE JUN 7 2005
.DISCUSSION...
CONVECTION HAS BEEN SLOW TO INITIATE TODAY WITH SOME DRIER AIR
HAVING WORKED INTO THE AREA DURING THE DAY AS PER WATER VAPOR
IMAGERY...BUT DAYTIME HEATING HAS ERODED THE CAP THAT WAS IN PLACE
THIS MORNING AND SOME CONVECTION IS NOW BEGINNING TO DEVELOP ALONG
THE SEA AND LAKE BREEZE. IN ADDITION...CONVECTION THAT DEVELOPED
ALONG THE SEA BREEZE IN SOUTHWESTERN LOUISIANA EARLIER TODAY WAS
APPROACHING WESTERN SECTIONS OF THE FORECAST AREA. CONVECTION IS
EXPECTED TO CONTINUE TO DEVELOP DURING THE REMAINDER OF THE
AFTERNOON HOURS AND PERSIST INTO THE EVENING HOURS BEFORE
DISSIPATING OVERNIGHT.
IN THE NEAR TERM LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS
EXPECTED. WEAK TROUGHINESS ALOFT OVER THE CENTRAL GULF COAST REGION
IN ADDITION TO SUBTLE DISTURBANCES AND AMPLE MOISTURE AND
INSTABILITY SHOULD LEAD TO ABOVE NORMAL PRECIPITATION CHANCES
THROUGH FRIDAY WITH THE SEA/LAKE BREEZE AND LEFT OVER CONVECTIVE
BOUNDARIES SERVING AS A FOCUSING MECHANISM FOR CONVECTION. WEAK
TRANSPORT WINDS WILL GENERALLY MEAN SLOW STORM MOVEMENT AND THE
THREAT FOR LOCALIZED HEAVY RAINFALL AND URBAN FLOODING WITH SOME OF
THE THUNDERSTORMS. OVER THE WEEKEND...MEDIUM RANGE MODELS TAKE AN
AREA OF DISORGANIZED ENERGY OUT OF THE WESTERN CARIBBEAN AND LIFT IT
NORTH INTO THE GULF. WHILE INCONSISTENCIES REMAIN WITH THE OVERALL
FORECAST TREND OF THIS ENERGY...THIS COULD HAVE SOME ADDITIONAL
IMPACT ON THE WEATHER ACROSS THE REGION THIS WEEKEND. THE GFS IN
PARTICULAR DEVELOPS A SIGNIFICANT SURFACE LOW WITH THIS FEATURE AND
MOVES IT TO THE LOUISIANA COAST SATURDAY. THIS SEEMS A LITTLE FAST
AND AS PER HPC AND TPC COORDINATION CALL A SURFACE LOW WILL BE
INDICATED APPROACHING THE SOUTHEAST LOUISIANA COAST EARLY SUNDAY. AS
A RESULT OF THIS POSSIBLE LOW DEVELOPMENT...PRECIPITATION CHANCES
AND WINDS HAVE BEEN INCREASED IN THE FORECAST GRIDS FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 88 70 88 / 30 50 30 50
BTR 71 89 72 89 / 30 50 30 50
MSY 74 89 74 90 / 30 50 30 50
GPT 73 87 73 87 / 30 50 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
11
Hazardous weather outlook, Jun 7, 10:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 7 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. PERIODS OF HEAVY RAINFALL MAY
ALSO CAUSE PONDING ON ROADS AND LOW LYING AREAS. ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT...HOWEVER...IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
MONDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 11:13 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT TUE JUN 7 2005
MSZ082-071812-
JACKSON MS-
1213 PM CDT TUE JUN 7 2005
AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR NORTHEAST JACKSON COUNTY. THIS
THUNDERSTORM IS MOVING TO THE NORTHEAST AT 10 MPH...AND WILL PRODUCE
WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS.
AREAS AFFECTED BY THIS THUNDERSTORM INCLUDE...HURLEY AND WADE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Jun 7, 2:19 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT TUE JUN 7 2005
LAZ034-046-047-072217-
IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA-
319 PM CDT TUE JUN 7 2005
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR BUNKIE TO NEAR SAINT
MARTINVILLE. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST
AT 15 MPH...AND WILL AFFECT PORTIONS OF POINTE COUPEE...WEST BATON
ROUGE...AND IBERVILLE PARISHES THROUGH 530 PM CDT. THE LINE OF
THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS TO 40 MPH...FREQUENT
LIGHTNING...PEA SIZE HAIL...AND HEAVY DOWNPOURS. AREAS AFFECTED BY
THIS LINE OF THUNDERSTORMS INCLUDE...BUT ARE NOT LIMITED
TO...BATCHELOR...NEW ROADS...GROSSE TETE...AND PLAQUEMINE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Thunderstorm Wind, Lafourche
- When
- June 7, 2:30 PM CST
- Where
- Lafourche County, Lockport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.650, -90.550
Thunderstorm winds ripped the roof of a house, damaged the roofs of several other homes, knocked down a fence and damaged the bleachers at a school, and blew down trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460503.